MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device has been received, an evaluation is in progress.
 
Event or Problem Description
It was reported during an abdominal aortic aneurysm repair procedure, the vascular surgeon introduced the flexor high-flex ansel guiding sheath(sheath and dilator).When the surgeon went to retrieve the dilator, the proximal part of the dilator disconnected.The vascular surgeon exchanged this flexor high-flex ansel guiding sheath out for another one with a different lot number.There were no problems with the new one.The patient was unharmed.No additional details have been received.
 
Additional Manufacturer Narrative
A section of the device did not remain inside the patient's body.It was reported that more time had to be spent in the procedure as the user had to completely change the introducer.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Evaluation- one used flexor high-flex ansel guiding sheath was returned to assist with the evaluation.It was noted that the hub was separated from the dilator and biomatter was present.The dilator flare appeared to have been manufactured too small.This was likely caused by insufficient cooling during the flaring manufacturing process.The device history record was reviewed and noted four devices were detected to have been manufactured out of specifications.Measures have been previously initiated to address this non-conformance.A quality engineer risk assessment was conducted to evaluate the risk of this event.Based on the results of the analysis, further risk reduction is not required due to a low occurrence.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6396474
Report Number1820334-2017-00363
Device Sequence Number13460276
Product Code DYB
UDI-Device Identifier00827002477018
UDI-Public(01)00827002477018(17)190411(10)6880122
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL1-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1